Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have inverted T waves and a prolonged Qt interval. Can Mirtazapine affect my heart in anyway?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 262 Questions
Can Mirtazapine affect my heart in anyway? I have inverted T waves and a prolonged Qt interval. I also have skipped beats occasionally usually the fourth beat is skipped NOT followed by a booming 5 th beat
Posted Thu, 16 May 2013 in General Health
Answered by Dr. Balaji Chinnasami 1 hour later

Thanks for your query to XXXXXXX

Mirtazapine is known to increase heart rate in few patients. Mirtazapine also causes serotonin syndrome when taken along with some medications especially other antidepressants. Serotonin syndrome results in fast heart rate or irregular heart rate.

So the answer is yes, Mirtazapine does affect heart in few patients. But should we stop it or keep a watch on it - your cardiologist will have final say. Discuss with your cardiologist. Also discuss with your psychiatrist, if there is some other safer alternative.

If you have any other query, I am happy to help you or else kindly close the query and rate it.

Take care
Dr. Balaji Chinnasami MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor